Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 90, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 6, 2006, 8:45 PM CDT for 4 counties in Missouri. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 6, 2006, 9:09 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 27 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 8:50 PM CDT | TSTM WND GST 60 | Chapel Hill, MO | 50 TO 60 MPH WINDS REPORTED |
| Apr 6, 9:15 PM CDT | TSTM WND DMG | Whiteman Afb, MO | WIND DAMAGE TO BUILDINGS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 5:54 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 6, 7:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 070145
SVREAX
MOC083-095-101-107-070230-
/O.NEW.KEAX.SV.W.0090.060407T0145Z-060407T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HENRY COUNTY IN WEST CENTRAL MISSOURI
JOHNSON COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
WESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 930 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONE JACK TO HOLDEN TO URICH...AND MOVING NORTHEAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ODESSA BY 855 PM CDT.
WARRENSBURG AND LEETON BY 900 PM CDT.
MAYVIEW BY 905 PM CDT.
WHITEMAN AFB...KNOB NOSTER AND HIGGINSVILLE BY 915 PM CDT.
THE TOWNS OF PITTSVILLE...BLAIRSTOWN...CENTERVIEW...FAYETTEVILLE AND
AULLVILLE ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3889 9425 3868 9403 3842 9398 3865 9351
3917 9373
$$
BOOKBINDER2 follow-up statements
000
WWUS53 KEAX 070158
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT THU APR 6 2006
MOC095-070208-
/O.CAN.KEAX.SV.W.0090.000000T0000Z-060407T0230Z/
JACKSON MO-
858 PM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY HAS BEEN
CANCELLED...
AT 853 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3893 9413 3877 9395 3843 9393 3865 9351
3917 9373
$$
MOC083-101-107-070230-
/O.CON.KEAX.SV.W.0090.000000T0000Z-060407T0230Z/
LAFAYETTE MO-JOHNSON MO-HENRY MO-
858 PM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HENRY...JOHNSON AND LAFAYETTE COUNTIES UNTIL 930 PM CDT...
AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. WINDS OF THIS MAGNITUDE WERE
REPORTED IN THE LONE JACK AREA ALONG HIGHWAY 50. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ODESSA TO 8 MILES NORTHWEST OF
WARRENSBURG TO CHILHOWEE...MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WARRENSBURG AND LEETON BY 905 PM CDT.
MAYVIEW BY 910 PM CDT.
HIGGINSVILLE BY 915 PM CDT.
WHITEMAN AFB AND KNOB NOSTER BY 925 PM CDT.
THE TOWNS OF CENTERVIEW...FAYETTEVILLE AND AULLVILLE ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3893 9413 3877 9395 3843 9393 3865 9351
3917 9373
$$
BOOKBINDER000
WWUS53 KEAX 070209
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT THU APR 6 2006
MOC083-101-107-070217-
/O.CAN.KEAX.SV.W.0090.000000T0000Z-060407T0230Z/
LAFAYETTE MO-JOHNSON MO-HENRY MO-
907 PM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY...JOHNSON AND
LAFAYETTE COUNTIES HAS BEEN CANCELLED...
AT 903 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING WERE RAPIDLY
DISSIPATING...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
STRONG THUNDERSTORMS...WITH GUSTY WINDS TO 50 MPH...TORRENTIAL
RAINFALL AND FREQUENT LIGHTNING...WILL CONTINUE THROUGH 10:30 PM
ACROSS EASTERN PORTIONS OF JOHNSON AND HENRY COUNTIES FROM WHITEMAN
AIR FORCE BASE TO WINDSOR AND CALHOUN.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL
DIRECTLY AT 1-800-438-0596.
LAT...LON 3893 9413 3877 9395 3843 9393 3865 9351
3917 9373
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:50 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 6, 2:50 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 250 PM CDT THU APR 6 2006 .DISCUSSION... SETTING THE STAGE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS EVENING AND TONIGHT. CURRENTLY...PRESSURES ARE FALLING RAPIDLY ACROSS CNTRL AND ERN KANSAS IN RESPONSE TO STRONG HEIGHT FALLS OVER THE CNTRL PLAINS FROM THE DEEP UPPER LOW NOW MOVING FROM ERN COLORADO TO WRN KANSAS. DRYLINE IS BEGINNING TO SHARPEN FROM WEST OF KICT TO NEAR KEAR. SURFACE WINDS HAVE SUBSEQUENTLY BEGAN TO BACK SIGNIFICANTLY ACROSS ERN KANSAS AND WRN MISSOURI AHEAD OF THE SURFACE LOW PRESSURE CONSOLIDATING ACROSS SRN NEBR. TOP 18Z SOUNDING INDICATED A VERY SHALLOW MOIST LAYER WITH SLIGHTLY VEERED WINDS ABOVE 2K FEET. FEEL THE BACKED LOW LEVEL WINDS NOW BEGINNING TO TAKE SHAPE ACROSS THE REGION WILL HELP BRING DEEPER MOISTURE BACK INTO THE AREA BEFORE STORMS DEVELOPING ALONG THE DRYLINE MOVE INTO THE AREA. THIS MOISTURE CAN BE SEEN IN THE 18Z SGF AND OUN SOUNDING...HOWEVER WOULD ONLY EXPECT TO REALIZE A MAXIMUM OF 11 G/KG MIXING RATIO IN THE BOUNDARY LAYER. THIS WILL LEAD TO HIGHER T/TD SPREADS IN THE WARM SECTOR...AND HIGHER LCLS OF STORMS THAT DEVELOP ALONG THE DRYLINE. 0-6 KM SHEAR VECTORS OF 50-60 KT SUPPORT SUPERCELLULAR STRUCTURE...HOWEVER 0-3 KM HELICITY VALUES APPROACHING 200 M2/S2 WOULD LIMIT THE MAGNITUDE OF ROTATION IN THE UPDRAFT COLUMN. NEVERTHELESS...STEEP MIDLEVEL LAPSE RATES...MODEST INSTABILITY...AND DEEP LAYER LIFT WILL SUPPORT DAMAGING WINDS AND DESTRUCTIVE HAIL OF ANY STORMS THAT MAKE IT TO ERN KANSAS BY THE LATE AFTERNOON. MOST LIKELY SCENARIO IS FOR INDIVIDUAL SUPERCELLS TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE DRYLINE IN CNTRL/ERN KANSAS AND SRN NEBRASKA...AND BEGIN TO MERGE INTO LINE SEGMENTS AS THEY MOVE NE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. MEANWHILE...AS THE UPPER TROF PLOWS EAST THROUGH CNTRL KANSAS AND SIGNIFICANTLY COOLS AND DESTABILIZES A DEEP MIDLAYER COLUMN...DRYLINE SHOULD SURGE EASTWARD WITH STRONG SUBSIDENCE BEHIND THE UPPER WAVE. THIS WILL ALLOW FOR FURTHER DEVELOPMENT EASTWARD INTO WRN MISSOURI...AND WITH COOLING AND MOISTENING OF THE BOUNDARY LAYER...LCLS WILL BEGIN TO LOWER...ENHANCING THE TORNADO POTENTIAL. TORNADIC POTENTIAL WILL BE MAXIMIZED IN AREAS OF MORE BACKED LOW LEVEL WINDS...AND WITH ANY INDIVIDUAL STORMS THAT CAN OBTAIN DEVIANT RIGHT MOVEMENT. STORMS WILL SURGE EASTWARD THROUGH THE CWA THIS EVENING...AND SHOULD BE LIMITED TO ERN MISSOURI BY THE EARLY MORNING HOURS. CANNOT RULE OUT A POST FRONTAL SHOWER AND ISOLATED THUNDERSTORM IN THE COLD CORE...HOWEVER THIS ACTIVITY WILL BE LIMITED AT BEST. SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL CONTINUE FRIDAY...PARTICULARLY DURING PEAK AFTERNOON HEATING. THIS ACTIVITY WILL OCCUR AS THE UPPER LOW CUTS OFF FROM THE MAIN FLOW AND BECOMES BAROTROPICALLY STACKED OVER WRN MISSOURI. SMALL HAIL AND A FEW HIGHER WIND GUSTS ARE POSSIBLE WITH ANY OF THESE SHOWERS AND THUNDERSTORMS AS STEEP LAPSE RATES IN THE LOWEST 200 MB BECOME COUPLED WITH SUFFICIENT WELL MIXED BOUNDARY LAYER DEWPOINTS AND LOWERED FREEZING LEVELS. 21 AS THE VERTICALLY STACKED STORM SYSTEM SINKS SOUTH TOMORROW NIGHT...PRECIPITATION CHANCES WILL SHUT OFF ACROSS THE FORECAST AREA. MUCH COOLER AIR WILL BE DRAWN SOUTH WITH NORTHERLY WINDS ON THE NORTH/NORTHWEST SIDE OF THE EXITING STRONG STORM SYSTEM. TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S TOMORROW NIGHT...AND STRUGGLE AGAIN SATURDAY AS CANADIAN HIGH PRESSURE SINKS SOUTH TOWARD THE MID MISSISSIPPI VALLEY REGION. SURFACE HIGH PRESSURE WILL BEGIN TO SLOWLY PULL AWAY TO THE EAST FOR THE LATTER PART OF THE WEEKEND INTO EARLY NEXT WORK WEEK. A PORTION OF THE EASTERN PACIFIC UPPER TROUGH WILL EJECT OUT ACROSS THE SOUTHWESTERN CONUS EARLY NEXT WEEK...WITH THE BULK OF ITS ENERGY FORECAST TO TRACK NORTHEAST TOWARD THE GREAT LAKES. THE ATTENDANT SURFACE FRONT IS FORECAST TO PASS THROUGH THE AREA WEDNESDAY...WITH PRECIPITATION CHANCES AHEAD OF THE FRONT WITH A LEAD SHORTWAVE TUESDAY...AND THEN IN THE VICINITY OF THE FRONT WEDNESDAY. THE FRONT LOOKS TO BRING MORE OF A WIND SHIFT THAN A CONTRAST IN TEMPERATURES AS IT CROSSES THE AREA...SO DAY 7 (THURSDAY) DOESNT LOOK TO BE MUCH COOLER THAN THE PREVIOUS COUPLE DAYS. STOFLET .PREVIOUS DISCUSSION... 319 AM THU... ELEVATED SHOWERS/THUNDERSTORMS HAVE KEPT DEVELOPING ACROSS EXTREME NORTHEAST MO THIS MORNING. LLVL JET WILL CONTINUE TO FEED INTO THIS AREA THROUGH 12Z. THE MID LEVELS WARM THROUGH THE DAY...WITH A NICE STRENGTHENING CAP. BOTH THE ETA AND NAM PRINT OUT PRECIP AMOUNTS OVER THE AREA TODAY AND WOULD NOT BE SURPRISED TO SEE SOME SPITS AND SHOWERS ABOVE THE CAP. FOR THIS REASON HAVE LOWERED HIGH TEMPS JUST A SMIDGE WITH EXPECTED CLOUD COVER THROUGH MUCH OF THE DAY. AFTER 18Z...SHOULD SEE BETTER INSOLATION IN THE WESTERN CWA AS THE ATMOSPHERE BEGINS TO DESTABILIZE AND HIGH DEWPOINTS SPREAD NORTHEAST. PREVIOUS EXPLANATION OF THE EVENT REASONING/TIMETABLE IS GENERALLY THE SAME. SHOULD SEE THE DRYLINE LIGHT UP MID TO LATE AFTERNOON ACROSS EASTERN KANSAS...WITH STORMS REACHING WESTERN MISSOURI AROUND 00-01Z. WHILE NOT OUT OF THE QUESTION ACROSS THE ENTIRE CWA...THE BEST TORNADO THREAT SEEMS TO BE ACROSS NORTHWEST MO...WHERE THE BETTER LOW LEVEL HELICITY IS CONTAINED...JUST EAST OF THE SURFACE LOW. FARTHER SOUTH OF THAT /HWY36-ISH/ SOUNDINGS SHOW WINDS ABOVE 900MB NEARLY DUE SOUTH. AS DRY LINE LIGHTS UP AND STORMS RACE EAST THROUGH THE EVENING...CAPES NEAR 1500-2000 J/KG AND 0-6 BULK SHEAR OVER 40 KTS WILL MAKE FOR ENOUGH SEVERE STORMS TO GO AROUND. MODELS TEND TO SHOW FRIDAY AS A BENIGN DAY...HOWEVER WITH THE EFFECTIVE COLD FRONT STILL TO OUR WEST AND COLD CORE SLINKING THROUGH...AM UNCERTAIN THAT WILL BE THE CASE. ALL SIGNS /EXCEPT NUMERICAL GUID/ POINT TO SOME POPS FOR FRIDAY AFTERNOON ESP AS THE UPPER VORTEX HELPS US MIX TO NEARLY 600 MB. SOUNDINGS ARE QUITE DRY THOUGH...SO HAVE A LOWER CHC POPS THAN PREVIOUSLY. SHEAR AND INSTABILITY ARE NOT GREAT...SO MAY HAVE SOME QUICK UP/DOWN HAILERS. HIGH PRESSURE MOVES IN ON SATURDAY...AND HAVE NOT MADE ANY CHANGES PAST THAT. LVQK && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Apr 6, 3:10 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CDT THU APR 6 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 310 PM CDT THU APR 6 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON AND THIS EVENING WEST OF A LINE FROM ST. JOSEPH TO KANSAS CITY TO BUTLER MISSOURI. AREAS FURTHER EAST REMAIN UNDER A MODERATE RISK OF SEVERE WEATHER. AN UNUSUALLY STRONG STORM SYSTEM CONTINUES TO STRENGTHEN RAPIDLY ACROSS NEBRASKA AND KANSAS EARLY THIS AFTERNOON. SOUTHERLY WINDS AHEAD OF THIS SYSTEM CONTINUE FEED A VERY WARM AND INCREASINGLY MOIST AIRMASS INTO THE REGION. AS OF 3 PM...SEVERE THUNDERSTORMS WERE ALREADY DEVELOPING RAPIDLY ACROSS CENTRAL KANSAS AND NORTHERN OKLAHOMA ALONG AN ADVANCING DRYLINE. SCATTERED SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING VERY LARGE AND DESTRUCTIVE HAIL...DAMAGING WIND GUSTS GREATER THAN 70 MPH...AND A FEW TORNADOES...WILL ACCOMPANY THESE STORMS AS THEY TRACK EAST INTO EASTERN KANSAS AND WESTERN MISSOURI. THUNDERSTORMS WILL BEGIN TO AFFECT WESTERN PORTIONS OF THE OUTLOOK AREA TOWARD 6 PM...LIKELY AFFECTING THE KANSAS CITY METROPOLITAN AREA BETWEEN 6 AND 9 PM. THE COMBINATION OF MODERATE INSTABILITY AND VERY STRONG WIND SHEAR WILL CONTINUE TO SUPPORT AN ENHANCED RISK OF SIGNIFICANT SEVERE WEATHER ACROSS FAR WESTERN MISSOURI AND EASTERN KANSAS THROUGH EARLY THIS EVENING. THIS ACTIVITY MAY GRADUALLY EVOLVE INTO A SQUALL LINE...WITH THE THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS ACROSS CENTRAL AND NORTH CENTRAL MISSOURI AFTER DARK. THE THREAT FOR SEVERE WEATHER SHOULD EXIT THE REGION AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR SEVERE WEATHER LATE TODAY WILL SLOWLY DRIFT OVERHEAD TOMORROW...PROVIDING VERY COLD TEMPERATURES ALOFT. SCATTERED TO NUMEROUS THUNDERSTORMS MAY REDEVELOP DURING THE AFTERNOON WITH HAIL UP TO THE SIZE OF QUARTERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 6 PM ACROSS FAR WESTERN MISSOURI AND EXTREME EASTERN KANSAS...AND ACROSS THE REMAINDER OF THE OUTLOOK AREA AFTER SUNSET. THIS IS A PARTICULARLY DANGEROUS SITUATION. SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO MONITOR LATER STATEMENTS...ALONG WITH SEVERE WEATHER WATCHES AND WARNINGS REGARDING THIS VOLATILE WEATHER SITUATION. BOOKBINDER
In the hours before
Special weather statement, Apr 6, 7:13 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 713 PM CDT THU APR 6 2006 KSZ060-MOZ053-070100- BATES-LINN- 713 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LINN AND WESTERN BATES COUNTIES UNTIL 800 PM CDT... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRESCOTT...OR 6 MILES SOUTHEAST OF MOUND CITY...MOVING NORTHEAST AT 55 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED OVER WESTERN BOURBON COUNTY AND MOVING NORTHEAST. THIS STORM WILL BE NEAR... PLEASANTON BY 720 PM CDT. 8 MILES NORTHWEST OF ADRIAN BY 745 PM CDT. THE TOWNS OF AMORET...AMSTERDAM AND MERWIN ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. BOOKBINDER
Special weather statement, Apr 6, 7:48 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 748 PM CDT THU APR 6 2006 MOZ001-070115- ATCHISON- 748 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON COUNTY UNTIL 815 PM CDT... AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF STELLA...OR 16 MILES SOUTHWEST OF ROCK PORT...MOVING NORTH AT 50 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. 21
Special weather statement, Apr 6, 8:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 819 PM CDT THU APR 6 2006 MOZ043-044-070145- CASS-JOHNSON- 819 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CASS AND WESTERN JOHNSON COUNTIES UNTIL 845 PM CDT... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAST LYNNE...OR 4 MILES EAST OF HARRISONVILLE...MOVING NORTH AT 50 MPH. THIS STORM WILL BE NEAR... PLEASANT HILL...STRASBURH BY 830 PM CDT. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL IS EXPECTED WITH THIS STORM. BOOKBINDER
Special weather statement, Apr 6, 8:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 819 PM CDT THU APR 6 2006 MOZ043-044-070145- CASS-JOHNSON- 819 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CASS AND WESTERN JOHNSON COUNTIES UNTIL 845 PM CDT... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAST LYNNE...OR 4 MILES EAST OF HARRISONVILLE...MOVING NORTH AT 50 MPH. THIS STORM WILL BE NEAR... PLEASANT HILL...STRASBURG BY 830 PM CDT. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL IS EXPECTED WITH THIS STORM. BOOKBINDER
Special weather statement, Apr 6, 8:25 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 825 PM CDT THU APR 6 2006 MOZ001-070200- ATCHISON- 825 PM CDT THU APR 6 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN ATCHISON COUNTY UNTIL 900 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERU...OR 10 MILES NORTHWEST OF ROCK PORT... MOVING NORTH AT 50 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.